MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE
Catalog Number AGH146000J
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).Two prowater guide wires were returned for evaluation.Tip separation was confirmed on one guide wire; it was determined that this one was the reported guide wire.There were no noticeable damage observed on the other guide wire.The subject prowater guide wire had its coil wire fractured and elongated distally for approximately 80mm from the distal-mid solder that was originally located at 25mm from the tip.The core wire was also fractured at approximately 21mm distal to the solder.Each fracture end was microscopically observed.The fracture end of the core was found significantly twisted.The fracture end of the coil did not demonstrate straightening or necking.The fracture surface of the coil was flat, one of fracture characteristics of torsion.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and investigation outcome, it was presumed that torsional stress generated in attempts to cross the calcified cto had most likely contributed to the observed separation of the prowater guide wire.The applied stress would accumulate and therefore exceed the product design limit, leading the guide wire to fracture and eventually become separated.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: warnings: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.Malfunction and adverse effects: separation of the guide wire.
 
Event or Problem Description
It was reported that the tip of an asahi prowater guide wire had separated during a percutaneous coronary intervention (pci) to treat a moderately calcified chronic total occlusion (cto) in the mid to distal right coronary artery (rca).Antegrade wire escalation was performed with a corsair pro microcatheter.A prowater was used to the cto cap, then escalated with fielder xt, gladius mongo, and gaia guide wire to successfully cross the lesion.Then the guide wire was swapped back to a workhorse wire (prowater).The tip of the prowater caught very tiny distal branch and was trapped for a second.The physician retracted the wire and the wire began to unravel.The physician was able to remove trap of the wire with a microcatheter.Intravascular ultrasound (ivus) and optical coherence tomography (oct) confirmed that there was no a wire fragment in the main vessel.Only small amount of a wire fragment in tiny branch was visual by angiography.Oct confirmed main rca and pda were fine and the physician finished the case by stenting over a new prowater wire.The patient was fine and the pci was successfully open the cto.

Brand Name
PROWATER
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key11735533
Report Number3003775027-2021-00076
Device Sequence Number17088341
Product Code DQX
UDI-Device Identifier04547327056182
UDI-Public(01)04547327056182(17)231231(10)210104A53A
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue NumberAGH146000J
Device Lot Number210104A53A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2021
Initial Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;